MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 20DEG 36MM TRIAL56MM; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL

SMITH & NEPHEW, INC. R3 20DEG 36MM TRIAL56MM; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Catalog Number 71367956
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/29/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a thr procedure, the sharp edges of the trial cut the gloves of the surgeon.Plastic liner had gouges.No delay.Backup device available.No impact or injury reported.
 
Additional Manufacturer Narrative
The associated complaint device was returned and evaluated.A visual inspection confirms the trial has multiple scratches, burrs and deep gouges in the plastic.The device shows extreme signs of wear/usage.There is no lot number available for this device.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.

Brand Name
R3 20DEG 36MM TRIAL56MM
Common Device Name
PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9318648
Report Number1020279-2019-04023
Device Sequence Number14043568
Product Code JDG
UDI-Device Identifier03596010599896
UDI-Public03596010599896
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71367956
Initial Date Received by Manufacturer 10/29/2019
Supplement Date Received by Manufacturer12/18/2019
Initial Report FDA Received Date11/13/2019
Supplement Report FDA Received Date12/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1